Alert archive / Wisconsin / Winter Storm Watches in 2012

Winter Storm Watch 3, NWS Milwaukee, WI

February 22, 201220 counties in Wisconsin

NWS Milwaukee, WI issued this winter storm watch at Feb 22, 2012, 10:57 AM CST for 20 counties in Wisconsin. It took effect at Feb 23, 2012, 8:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2012, 10:57 AM CST (16:57 UTC)
In effect from
Feb 23, 2012, 8:00 AM CST
Expired
Feb 23, 2012, 3:41 AM CST
In force
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS43 KMKX 221657
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1057 AM CST WED FEB 22 2012

...HEAVY SNOW POSSIBLE THURSDAY...

.LOW PRESSURE WILL TRACK ACROSS THE AREA ON THURSDAY. LATEST
COMPUTER MODEL RUNS HAVE COME IN COLDER AT WETTER WITH THIS
SYSTEM...NOW SUGGESTING THE POTENTIAL FOR MODERATE TO HEAVY SNOW.

THERE REMAINS A LOT OF UNCERTAINTY WITH THIS SYSTEM...THUS JUST A
WATCH IS BEING ISSUED FOR THE TIME BEING. FURTHER UPDATES WILL BE
MADE AS THE DETAILS OF THIS POTENTIAL WINTER STORM BECOME MORE
CLEAR.

WIZ046-056-057-062>064-067>072-230100-
/O.NEW.KMKX.WS.A.0003.120223T1400Z-120224T0800Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-
WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
1057 AM CST WED FEB 22 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW MOVING IN BY AROUND MID THURSDAY MORNING...WINDING
  DOWN THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 INCHES.

* WINDS...EAST 5 TO 15 MPH IN THE MORNING...BECOMING NORTH IN THE
  EVENING.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. THE HEAVY SNOW MAY
  LINGER INTO THE EVENING RUSH HOUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ047-051-052-058>060-065-066-230100-
/O.NEW.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/
GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN...
BEAVER DAM...WEST BEND...PORT WASHINGTON...WAUKESHA...
BROOKFIELD...MILWAUKEE
1057 AM CST WED FEB 22 2012

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW MOVING IN BY AROUND MID THURSDAY MORNING...WINDING
  DOWN THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 INCHES.

* WINDS...EAST 5 TO 15 MPH IN THE MORNING...BECOMING NORTH IN THE
  EVENING.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. THE HEAVY SNOW MAY
  LINGER INTO THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
DDV
3 follow-up statements
793 
WWUS43 KMKX 222108
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
308 PM CST WED FEB 22 2012

...POTENTIAL WINTER STORM THURSDAY AND THURSDAY NIGHT...

.LOW PRESSURE WILL TRACK SOUTH OF WISCONSIN THURSDAY AFTERNOON AND
EVENING...BRINGING ACCUMULATING SNOWFALL ACROSS SOUTHERN
WISCONSIN. A BIT OF UNCERTAINTY REMAINS WITH THIS SYSTEM...BUT THE
OVERALL TREND TODAY HAS BEEN SOUTHWARD. LESS SNOW IS THUS EXPECTED
ACROSS THE NORTH...RESULTING IN A CANCELLATION OF THE WATCH FOR
COUNTIES NORTH OF MADISON AND MILWAUKEE.

CURRENT THINKING IS THAT THE SNOW WILL MOVE IN FROM THE SOUTHWEST
MID MORNING INTO EARLY AFTERNOON...THOUGH THE TIMING MAY BE LATER
AS COMPUTER MODELS HAVE BEEN TRENDING SLOWER.

WIZ047-051-052-058>060-222215-
/O.CAN.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/
GREEN LAKE-FOND DU LAC-SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-
INCLUDING THE CITIES OF...BERLIN...FOND DU LAC...SHEBOYGAN...
BEAVER DAM...WEST BEND...PORT WASHINGTON
308 PM CST WED FEB 22 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WATCH. 

LOW PRESSURE FOR THURSDAY IS TRENDING SOUTHWARD...RESULTING IN THE
WATCH BEING CANCELLED. SNOW AMOUNTS OF 1 TO 3 INCHES ARE STILL
POSSIBLE THURSDAY AFTERNOON AND OVERNIGHT.

$$

WIZ046-057-222215-
/O.CAN.KMKX.WS.A.0003.120223T1400Z-120224T0800Z/
MARQUETTE-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...PORTAGE...WISCONSIN DELLS
308 PM CST WED FEB 22 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WATCH. 

LOW PRESSURE FOR THURSDAY IS TRENDING SOUTHWARD...RESULTING IN THE
WATCH BEING CANCELLED. SNOW AMOUNTS OF 1 TO 3 INCHES ARE STILL
POSSIBLE THURSDAY AFTERNOON AND OVERNIGHT.

$$

WIZ056-062>064-067>072-230515-
/O.EXT.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/
SAUK-IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
JEFFERSON...LAKE MILLS...DARLINGTON...MONROE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
308 PM CST WED FEB 22 2012

...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW MOVING IN MID OR LATE THURSDAY MORNING...WINDING
  DOWN THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 
  INCHES.

* WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY
  LINGER INTO THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ065-066-230515-
/O.CON.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/
WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE
308 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW MOVING IN MID OR LATE THURSDAY MORNING...WINDING
  DOWN THURSDAY NIGHT.

* SNOW ACCUMULATIONS...3 TO 6 INCHES...WITH LOCALLY UP TO 8 
  INCHES.

* WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY
  LINGER INTO THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
DDV
021 
WWUS43 KMKX 230313
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CST WED FEB 22 2012

...POTENTIAL WINTER STORM THURSDAY AFTERNOON AND THURSDAY NIGHT...

.LOW PRESSURE WILL TRACK SOUTH OF WISCONSIN THURSDAY AFTERNOON
AND EVENING...BRINGING ACCUMULATING SNOWFALL ACROSS PORTIONS OF SOUTHERN
WISCONSIN. A BIT OF UNCERTAINTY REMAINS WITH THIS SYSTEM...BUT THE
OVERALL TREND CONTINUES TO PUSH THE HEAVIER SNOW AREA SOUTHWARD.
THE HEAVIER SNOW IS EXPECTED MAINLY NEAR THE ILLINOIS BORDER. LESS
SNOW IS EXPECTED TO THE NORTH.

THE SNOW SHOULD MOVE INTO AREAS SOUTHWEST OF MADISON DURING THE
MID MORNING AND DURING THE AFTERNOON OVER PORTIONS OF SOUTHEAST
WISCONSIN.

WIZ056-063>066-069>072-231115-
/O.EXT.KMKX.WS.A.0003.120223T1800Z-120224T0800Z/
SAUK-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-
KENOSHA-
INCLUDING THE CITIES OF...BARABOO...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...
BELOIT...ELKHORN...LAKE GENEVA...RACINE...KENOSHA
913 PM CST WED FEB 22 2012

...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW MOVING IN THURSDAY AFTERNOON...THEN DIMINISHING
  LATE THURSDAY NIGHT.

* SNOW ACCUMULATIONS...2 TO 5 INCHES...WITH LOCALLY UP TO 7
  INCHES MAINLY NEAR THE ILLINOIS BORDER.

* WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY
  AFFECT THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

WIZ062-067-068-231115-
/O.CON.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
913 PM CST WED FEB 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT. 

* TIMING...SNOW MOVING IN MID OR LATE THURSDAY MORNING...WINDING 
  DOWN THURSDAY NIGHT. 

* SNOW ACCUMULATIONS...2 TO 5 INCHES...WITH LOCALLY UP TO 7
  INCHES MAINLY NEAR THE ILLINOIS BORDER.

* WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTH IN THE EVENING.

* IMPACTS...THE SNOW MAY BE HEAVY AT TIMES...RESULTING IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. THE SNOW WILL LIKELY
  AFFECT THE EVENING RUSH HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

HENTZ
361 
WWUS43 KMKX 230941
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST THU FEB 23 2012

...SEVERAL INCHES OF SNOW TONIGHT IN FAR SOUTHERN WISCONSIN...

.SNOW WILL OVERSPREAD MUCH OF SOUTHERN WISCONSIN TONIGHT BUT THE
HEAVIEST SNOW WILL REMAIN TO THE SOUTH IN ILLINOIS AS LOW PRESSURE
TRACKS FROM THE GREAT PLAINS TO THE OHIO RIVER VALLEY. SEVERAL
INCHES OF SNOW IS STILL EXPECTED ACROSS FAR SOUTHERN WISCONSIN
WITH LIGHTER AMOUNTS ELSEWHERE. LIGHT SNOW MAY LINGER INTO FRIDAY
MORNING OVER EASTERN WISCONSIN BUT WITH LITTLE ADDITIONAL
ACCUMULATION.

WIZ062-067-068-231045-
/O.CAN.KMKX.WS.A.0003.120223T1600Z-120224T0800Z/
IOWA-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...DODGEVILLE...DARLINGTON...MONROE
341 AM CST THU FEB 23 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WATCH. 

THE STORM IS MOVING FARTHER SOUTH WITH 2 TO 3 INCHES EXPECTED FROM
LATE AFTERNOON THROUGH TONIGHT. 

$$

WIZ056-063>066-231045-
/O.CAN.KMKX.WS.A.0003.120223T1800Z-120224T0800Z/
SAUK-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
INCLUDING THE CITIES OF...BARABOO...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE
341 AM CST THU FEB 23 2012

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE WINTER STORM WATCH. 

THE STORM IS MOVING FARTHER SOUTH WITH 1 TO 3 INCHES EXPECTED TONIGHT.

$$

WIZ069>072-231745-
/O.UPG.KMKX.WS.A.0003.120223T1800Z-120224T0800Z/
/O.NEW.KMKX.WW.Y.0006.120224T0000Z-120224T1200Z/
ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
341 AM CST THU FEB 23 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING...SNOW WILL BEGIN LATE AFTERNOON OR EARLY EVENING AND
  CONTINUE THROUGHOUT THE NIGHT. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* WINDS...EAST AT 5 TO 10 MPH...BECOMING NORTHEAST 10 TO 20 MPH BY
  EVENING...TURNING NORTH LATE. DRIFTING SNOW IS EXPECTED TONIGHT. 

* IMPACTS...AFTER SUNSET MODERATE SNOW WILL RESULT IN LOW
  VISIBILITY AND SLICK...SNOW COVERED ROADS. INCREASING NORTH
  WINDS WILL ALSO PRODUCE DRIFTING SNOW. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
GEHRING

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 22, 3:44 AM CST, 7 hours 13 minutes earlier.

Area forecast discussion, Feb 22, 3:44 AM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
344 AM CST WED FEB 22 2012

UPDATE TO ADD AVIATION SECTION

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM

A WAVE OF LOW PRESSURE AND ASSOCIATED WARM ADVECTION AND LOW TO MID
LEVEL FRONTOGENESIS WILL PASS ACROSS NRN IL THIS MORNING BUT EXPECT
PCPN TO REMAIN JUST TO THE SOUTH. OTHERWISE ANOTHER WEAK SHORTWAVE
TROUGH CURRENTLY OVER THE NRN PLAINS WILL MOVE ACROSS SRN WI LATER
THIS AFTERNOON AND EARLY EVENING. SOUNDINGS ARE SPORADIC WITH MOIST
LAYERS AND MAY HAVE MORE CLOUDS INSTEAD OF PCPN. LOW LEVEL
INSTABILITY ON SOUNDINGS WILL PROBABLY BE ENOUGH FOR STRATOCUMULUS
BUT NOT SHOWERS. CANNOT RULE OUT SPRINKLES HOWEVER.

ANOTHER STRONGER SHORTWAVE TROUGH WILL MOVE ACROSS THE NRN PLAINS
TNT AND APPROACH THE UPPER MS RIVER VALLEY TOWARD THU AM. MODELS
STILL DIFFERENT WITH PLACEMENT WITH NAM THE FARTHER NORTH OVER
CENTRAL AND SRN WI WITH THE SHORTWAVE TROUGH AND SFC LOW WHILE GFS
AND ECMWF ARE TO THE SOUTH. WENT WITH A CONSENSUS APPROACH WHICH
GIVES MAINLY CHANCE POPS FOR LGT SNOW LATE TNT WITH BEST CHANCES IN
THE SW CWA AND DRY IN THE FAR NE CWA. SNOW AMOUNTS WILL BE VERY
LIGHT.

THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE LOW TO
MEDIUM.

SHORTWAVES RIDING ALONG A BAROCLINIC ZONE THAT IS SET UP ACROSS
CENTRAL IL WILL LIKELY PRODUCE PRECIPITATION IN THE MIDWEST ON
THURSDAY. MODELS DISAGREE ON EXACT PLACEMENT OF THE PRECIP...AND ARE
TRENDING SOUTHWARD. THE NAM AND SREF FURTHEST NORTH ACROSS
CENTRAL/SOUTHERN WI AND THE ECMWF AND CANADIAN MAINLY IN NORTHERN
IL. GFS SEEMS TO BE ON MIDDLE GROUND...SPREADING THE NORTHERN FRINGE
OF PRECIPITATION INTO SOUTHERN WI. KEPT HIGHEST CHANCE POPS ALONG
THE WI/IL BORDER WITH LOWER CHANCE POPS IN NORTHERN FORECAST AREA.
AS FOR PRECIP TYPE...IT SHOULD START OUT AS SNOW THU MORNING...THEN
TRANSITION TO RAIN IN THE AFTERNOON WITH THE WARMING BOUNDARY LAYER
TEMPS.

ADDITIONAL SHORTWAVES ROLLING ACROSS THE UPPER MIDWEST WITH THE
CYCLONIC FLOW WILL HELP TO PRODUCE STEEP LOW LEVEL LAPSE RATES AND
JUST ENOUGH LIFT FOR SOME LIGHT SNOW SHOWERS THURSDAY NIGHT THROUGH
FRIDAY NIGHT. QPF AND SNOW AMOUNTS EXPECTED TO BE LIGHT...WITH UP TO
AN INCH POSSIBLE OVER A 48-HOUR PERIOD.

.LONG TERM...

SATURDAY AND SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

THERE SHOULD BE A DRY PERIOD SATURDAY AND SATURDAY NIGHT WITH 500MB
RIDGING. DESPITE DECREASING CLOUDS ON SAT...CONSENSUS OF MODELS SHOW
MAX TEMPS ONLY IN THE LOWER 30S...ALTHOUGH MID 30S WOULD NOT BE OUT
OF THE QUESTION GIVEN SUFFICIENT SUNSHINE.

SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE...LOW.

MODELS CONTINUE TO BE VARIABLE WITH THE STRUCTURE AND TIMING OF A
DEEP UPPER LOW AND ASSOCIATED SURFACE LOW EJECTING FROM DEEPENING
WESTERN TROUGH IN THE SUNDAY/MONDAY TIME FRAME...ALTHOUGH THEY SEEM
TO BE POSSIBLY CONVERGING ON A MORE CLEAR SOLUTION FOR A STRONG SFC
LOW TRACKING FROM THE PLAINS TO SOUTHERN MN TO EASTERN ONTARIO. HPC
MODEL BLEND SOLUTIONS PREFER A 00Z GFS/00Z ECMWF BLEND. THE CANADIAN
IS FASTER WITH THE LOW WITH A WEAKER UPPER LOW. TEMP PROFILES
VARY...WITH THE ECMWF WARMER THAN THE GFS.

HUGE UNCERTAINTY IN PRECIP TYPE...BUT SOUTHERN WI SHOULD BE IN THE
TRANSITION AREA BETWEEN SNOW TO THE NORTH AND RAIN TO THE SOUTH AND
SOUTHEAST. USED A BLEND OF MODELS AND PREVIOUS FORECAST FOR THE
EXPECTED MAX TEMPS.

TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...MEDIUM.

PRECIP SHOULD END BY TUESDAY MORNING AS HIGH PRESSURE MOVES INTO THE
UPPER MIDWEST IN THE WAKE OF THE DEPARTING LOW. TEMPS SHOULD BE
COOLER...WITH HIGHS IN THE MID/UPPER 20S INTO THE LOWER 30S.

&&

.AVIATION/12Z TAFS/...FEW-SCT MID LEVEL CLOUDS EARLY THIS MORNING
WILL TRANSITION TO SCT-BKN STRATOCUMULUS AROUND 4-5 KFT BY MIDDAY
DUE TO LOW LEVEL INSTABILITY AND FROM AN APPROACHING SHORTWAVE
TROUGH. ONLY A FEW SPRINKLES ARE EXPECTED IN THE AFTERNOON AND
PERHAPS THE EARLY EVENING.

BY LATE TNT AND INTO THU AM...A CHANCE OF LGT SNOW IS FORECAST AS A
SHORTWAVE TROUGH AND SFC LOW PRESSURE MOVES FROM THE NRN PLAINS
TOWARD THE UPPER MS RIVER VALLEY. THERE IS UNCERTAINTY ON THE TRACK
OF THIS SYSTEM BUT THE CURRENT FORECAST TAKES THE LOW TO THE SOUTH
WITH THE HEAVIEST PCPN SOUTH OF THE TAF SITES. AREAS OF MVFR CIGS
AND AREAS OF MVFR TO IFR VSBYS ARE EXPECTED WITH THE LGT SNOW AND
RAIN.

&&

.MARINE...

THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED AS WESTERLY WINDS ARE
SHOWING A DIMINISHING TREND. THE PRESSURE GRADIENT WILL CONTINUE TO
WEAKEN THIS MORNING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
THURSDAY THROUGH TUESDAY...MRC
Hazardous weather outlook, Feb 22, 5:19 AM CST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 AM CST WED FEB 22 2012

WIZ046-047-051-052-056>060-062>072-231130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
519 AM CST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT SEVEN DAYS
HOWEVER SNOWFALL REPORTS ARE APPRECIATED.

LMZ643>646-231130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
519 AM CST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

OTHERWISE SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR SUNDAY
THROUGH MONDAY NIGHT AS LARGE AND STRONG LOW PRESSURE MOVES FROM
THE GREAT PLAINS TO THE NORTHERN GREAT LAKES.

WWW.WEATHER.GOV/MKX

GEHRING

Nearby

Winter Storm Watches in Wisconsin, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.